Hail, Throckmorton
- When
- June 1, 6:00 PM CST to 6:05 PM CST
- Where
- Throckmorton County, 2.89 mi W of Throckmorton
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.180, -99.230
A complex of severe thunderstorms developed over the northern Big Country during the evening of the first producing mainly large hail. Rainfall amounts of 1 to 3 inches also produced some flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A complex of severe thunderstorms developed over the northern Big Country during the evening of the first producing mainly large hail. Rainfall amounts of 1 to 3 inches also produced some flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 1, 5:04 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 604 PM CDT FRI JUN 1 2007 .UPDATE... UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH #325 UNTIL MIDNIGHT FOR THE BIG COUNTRY. OTHERWISE...NO CHANGES TO THE CURRENT FORECAST. 21 && .PREV DISCUSSION... /ISSUED 304 PM CDT FRI JUN 1 2007/ SHORT TERM... SURFACE ANALYSIS INDICATES AN OUTFLOW BOUNDARY EXTENDING FROM THE TEXAS PANHANDLE SOUTH OF AMARILLO...EASTWARD TO THE RED RIVER NEAR WICHITA FALLS. THUNDERSTORMS CONTINUE TO DEVELOP NEAR THIS BOUNDARY AS A SHORTWAVE ROTATES THROUGH THE TEXAS PANHANDLE/SOUTH PLAINS...AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED IN SOUTH DAKOTA. WE EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP SOUTHEAST THIS EVENING AND HAVE INCREASED THE POPS ACROSS THE BIG COUNTRY THIS EVENING AND TONIGHT. SEVERE STORMS POSSIBLE ACROSS THE BIG COUNTRY THIS EVENING AS AIR MASS REMAINS VERY MOIST AND UNSTABLE. LONG TERM... COMPLEX SITUATION WILL EXIST TOMORROW. OUTFLOW BOUNDARIES FROM OVERNIGHT STORMS WILL EXIST ACROSS WEST CENTRAL TEXAS SATURDAY AFTERNOON. CAP SHOULD BE A LITTLE WEAKER AND AFTERNOON HEATING MAY BE SUFFICIENT TO BREAK IT. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF NEW MEXICO TOMORROW AFTERNOON AND MOVE SOUTHEAST IN NORTHWEST FLOW...POSSIBLY REACHING WEST CENTRAL TEXAS SATURDAY NIGHT. GFS STILL INDICATES THAT THE MAIN COLD FRONT WILL MOVE INTO WEST CENTRAL TEXAS SUNDAY NIGHT/EARLY MONDAY. WE WILL BUMP POPS UP DURING THIS TIME PERIOD. WITH GROUND SATURATED...ESPECIALLY ACROSS THE BIG COUNTRY AND HEARTLAND...FLASH FLOOD SITUATION WILL LIKELY EXIST. BOTTOM LINE OF ALL THIS IS THAT THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS INTO THE FIRST PART OF NEXT WEEK. SHORT WAVE RIDGE BEGINS BUILDING INTO WEST CENTRAL TEXAS MID WEEK AS A TROUGH DEVELOPS OVER THE WESTERN U.S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 87 65 88 / 40 30 30 30 SAN ANGELO 70 89 68 92 / 20 20 20 30 JUNCTION 70 87 67 91 / 10 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT FRI JUN 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 301 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH TONIGHT. STORMS MAY DEVELOP ACROSS THE BIG COUNTRY AS EARLY AS LATE THIS AFTERNOON OR EARLY THIS EVENING... MAINLY ALONG AND NORTH OF INTERSTATE 20. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. ADDITIONAL STORMS WILL DEVELOP ALONG THE TEXAS AND NEW MEXICO BORDER...AND WILL PUSH EAST TOWARDS THE BIG COUNTRY AND CONCHO VALLEY LATE THIS EVENING OR DURING THE EARLY MORNING HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS SET OF STORMS... ALTHOUGH LARGE HAIL...AN ISOLATED TORNADO...AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL HELP PRODUCE THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH EARLY NEXT WEEK. SOME OF THESE STORMS MAY REACH SEVERE LEVELS... PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A WEAK COLD FRONT PUSHING INTO WEST CENTRAL TEXAS WILL ACT TO FOCUS THUNDERSTORM DEVELOPMENT ON SUNDAY OR MONDAY...WITH VERY HEAVY RAINFALL A THREAT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING ACROSS THE BIG COUNTRY...AND ELSEWHERE ACROSS WEST CENTRAL TEXAS THROUGH THE WEEKEND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 526 PM CDT FRI JUN 1 2007 TXZ098-099-012330- HASKELL TX-THROCKMORTON TX- 526 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... AT 525 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 30 MILES NORTH OF WEINERT TO 14 MILES NORTHWEST OF OBRIEN...MOVING SOUTHEAST AT 25 MPH. IF THESE THUNDERSTORMS HOLD TOGETHER...A WARNING WILL LIKELY BE ISSUED BY 545 PM. * SEVERE THUNDERSTORMS MAY BE NEAR... OBRIEN BY 555 PM CDT ROCHESTER BY 600 PM CDT RULE AND WEINERT BY 615 PM CDT HASKELL AND IRBY BY 630 PM CDT
The Dyess AFB radar (KDYX), 71 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
7 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A 65 mph gust produced only minor damage to structures.
Heavy rains of about 3 inches caused some flooding around Throckmorton with water reported over the road just north of the town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39202, 39203, 39204, 39205, 39206, 39207, 39208, 39209, 39210.